2 doctors weighed in:

I take 75mcg of levothyroxine daily for hypothyroidism (Hashimoto's) and a goitre. What would happen if I stopped taking my medication?

2 doctors weighed in
Dr. Jesse Krakauer
Internal Medicine - Endocrinology
1 doctor agrees

In brief: Nothing good

B"sd Most likely you would become hypothyroid, which often causes symptoms including fatigue, cognitive decline (especially for math) and signs ranging from mild - dry skin, constipation - to life threatening - myxedema coma.
Goitre is also likely to grow larger and could even cause compressive symptoms such as difficulty swallowing and breathing and hoarseness. Glad to discuss in more detail.

In brief: Nothing good

B"sd Most likely you would become hypothyroid, which often causes symptoms including fatigue, cognitive decline (especially for math) and signs ranging from mild - dry skin, constipation - to life threatening - myxedema coma.
Goitre is also likely to grow larger and could even cause compressive symptoms such as difficulty swallowing and breathing and hoarseness. Glad to discuss in more detail.
Dr. Jesse Krakauer
Dr. Jesse Krakauer
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
11 years in practice
16M people helped
Continue
111,000 doctors available
Read more answers from doctors